Osaka Journal of Mathematics

Measure-expansive homoclinic classes

Keonhee Lee and Manseob Lee

Full-text: Open access

Abstract

Let $p$ be a hyperbolic periodic point of a diffeomorphism $f$ on a compact $C^{\infty}$ Riemannian manifold $M$. In this paper we introduce the notion of $C^{1}$ stably measure expansiveness of closed $f$-invariant sets, and prove that (i) the chain recurrent set $\mathcal{R}(f)$ of $f$ is $C^{1}$ stably measure expansive if and only if $f$ satisfies both Axiom A and no-cycle condition, and (ii) the homoclinic class $H_{f}(p)$ of $f$ associated to $p$ is $C^{1}$ stably measure expansive if and only if $H_{f}(p)$ is hyperbolic.

Article information

Source
Osaka J. Math., Volume 53, Number 4 (2016), 873-887.

Dates
First available in Project Euclid: 4 October 2016

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1475601821

Mathematical Reviews number (MathSciNet)
MR3554846

Zentralblatt MATH identifier
1367.37032

Subjects
Primary: 37D20: Uniformly hyperbolic systems (expanding, Anosov, Axiom A, etc.)
Secondary: 37C20: Generic properties, structural stability

Citation

Lee, Keonhee; Lee, Manseob. Measure-expansive homoclinic classes. Osaka J. Math. 53 (2016), no. 4, 873--887. https://projecteuclid.org/euclid.ojm/1475601821


Export citation

References

  • J. Franks: Necessary conditions for stability of diffeomorphisms, Trans. Amer. Math. Soc. 158 (1971), 301–308.
  • S. Hayashi: Diffeomorphisms in $\mathrsfs{F}^{1}(M)$ satisfy Axiom A, Ergodic Theory Dynam. Systems 12 (1992), 233–253.
  • M.W. Hirsch, C.C. Pugh and M. Shub: Invariant Manifolds, Lecture Notes in Mathe. 583, Springer, Berlin, 1977.
  • M. Hurley: Bifurcation and chain recurrence, Ergodic Theory Dynam. Systems 3 (1983), 231–240.
  • K. Lee and M. Lee: Hyperbolicity of $C^{1}$-stably expansive homoclinic classes, Discrete Contin. Dyn. Syst. 27 (2010), 1133–1145.
  • R. Mañé: Expansive diffeomorphisms; in Dynamical Systems–-Warwick 1974 (Proc. Sympos. Appl. Topology and Dynamical Systems, Univ. Warwick, Coventry, 1973/1974), Lecture Notes in Math. 468, Springer, Berlin, 1975 162–174.
  • R. Mañé: Contributions to the stability conjecture, Topology 17 (1978), 383–396.
  • R. Mañé: An ergodic closing lemma, Ann. of Math. (2) 116 (1982), 503–540.
  • C.A. Morales and V.F. Sirvent: Measure-Expansive Systems, 29\textsuperscripto Colóquio Brasireiro Matemática, 2013.
  • M.J. Pacifico, E.R. Pujals, M. Sambarino and J.L. Vieitez: Robustly expansive codimension-one homoclinic classes are hyperbolic, Ergodic Theory Dynam. Systems 29 (2009), 179–200.
  • M.J. Pacifico, E.R. Pujals and J.L. Vieitez: Robustly expansive homoclinic classes, Ergodic Theory Dynam. Systems 25 (2005), 271–300.
  • K. Sakai: $C^{1}$-stably shadowable chain components, Ergodic Theory Dynam. Systems 28 (2008), 987–1029.
  • K. Sakai, N. Sumi and K. Yamamoto: Measure-expansive diffeomorphisms, J. Math. Anal. Appl. 414 (2014), 546–552.
  • M. Sambarino and J.L. Vieitez: On $C^{1}$-persistently expansive homoclinic classes, Discrete Contin. Dyn. Syst. 14 (2006), 465–481.
  • M. Sambarino and J.L. Vieitez: Robustly expansive homoclinic classes are generically hyperbolic, Discrete Contin. Dyn. Syst. 24 (2009), 1325–1333.